Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low TSH?

Answered by
Dr.
Dr. Minal Mohit

Endocrinologist

Practicing since :1998

Answered : 802 Questions

default
Posted on Mon, 11 Aug 2014 in Thyroid Problem and Hormonal Problems
Question: My wife's Thyroid Hormone Analysis shows the following results. The test was done by us just for curiosity only and not related to any other problems. My wife is not taking any medicines.

TriIodothyronine T3 (ELFA) = 1.61ng/ml
Thyroxine T4 (ELFA) = 15.14ug/dl
Thyroid Stimulating Hormone (TSH) (ELFA) = <0.05uIU/ml

25-Hydroxy VitaminD (ELA) = 15.9ng/ml

It shows that the TSH and Vitamin D are very low. My questions are...

1. What is causing this such a low TSH
2. What is the remedy for this low TSH
3. Is this fully curable through medication?.
4. Is the TSH and Vitamin D problems are related?
5. Which specialist doctor should we consult for the above problems?

Please advise.
doctor
Answered by Dr. Minal Mohit 18 hours later
Brief Answer:
Let us attempt one by one.

Detailed Answer:
Hi Mr. XXXXXX!
1. low TSH can be due to three reasons a) high T4 causing TSH suppression b) Pituitary not producing TSH, c) acute thyroiditis in some recovery phase
In your wife's case , t3 and t4 are normal. so second and third probability is high.
now for pituitary suppression there must be other features like - weight gain, depression , low BP, low sugars, weakness, irregular periods. is she having any of these?
2. remedy - treatment will depend upon cause. so first make sure the cause of low TSH.
3. yes treatment will be medical whatever the reason.
4. The two are not related. you need to treat them separately.
5. you need an endocrinologist to answer your problems.
regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Low bp

doctor1 MD

I have been feeling dizzy ( vertigo ), nauseaous and very fatigued since Thursday. I feel ok when laying down. I measured my bloodpressure this morning (86/59).

doctor1 MD

My legs from knee s down to feet feel like ice when touched. When I get up in morning they feel warm but a couple hours later they feel like ice to touch. Could low BP cause this? Thank you.

doctor1 MD

can the body re-strengthen the fibrous cap in arteries to prevent rupture if in the right environment ( low BP , cholesterol , ect)?

doctor1 MD

My husband is suffering from Dengue since 15 September. His platelet count on Sunday (15 Sep) was 1.84 Lacs and it yesterday it hovered around 1.60 Lacs but today it dipped to 77 thousand.
I know there are no medicines as such for Dengue, for fever however he is prescribed Dolo (paracetamol)/Nice (if fever doesn't come down by taking Dolo) and Allegra 120 mg for rashes and sore throat. But his throat has developed white patches and throat is aching so Doctor prescribed Augmentin. Please suggest
- Should an antibiotic such as Augmentic should be taken in Dengue?
- Till what level of platelet count he should remain at home (without being hospitalized).
- Should his BP be monitored regularly as during Dengue internal weakness and bleeding may lead to low BP which can cause organ damage? I am saying this based on my knowledge, please correct if this is wrongly assumed.
- When should we hope him to start recovering as he is already in his 5th day of disease.

One of my cousins died last year because of dengue hemorrhagic fever and we are very worried for him. Please help.